Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking medicine for thyroid and bp. Getting cough and breathing problem. How to control thyroid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,
My Mother in-law is suffereing from Thyroid from past 20 years.
She was adviced to take one Thyroxin-75mg per day.Recently in February she had some problems in throat and was getting cough, on thyroid test it was found that her TSH was 11.6, attaching the report. Doctor increased the dosage from 75 mg to 100mg.
Now she is having 100mg tablet daily. From past 2 days she is having swelling and sometimes breathng problem in night. On consultation with Cardiologist her BP was 170/100. She is also taking BP tablet Olmezest-H -40mg daily from past 15 years.The doctor was indicating all this due to thyroid.

Please advice hoe to keep thyroid under control.
Posted Tue, 2 Apr 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 26 hours later
Dear XXXXXXX
Thanks for writing in. Your mother in law being a hypothyroid patient will require lifel9ng thyroxine replacement. The dose has been rightly increased. If after 6 weeks TSHis still high she may require higher dose. I hope she is compliant with tablets. After taking thyroxine tablets she needs to give a gap of 1 hr before taking coffee, tea or breakfast. She needs to check her tsh every 3 -6 months. Swelling and breathing problems dont appear to be due to thyroid could be due to hypertension or some other problem. Even if they are they should become normal once TSH gets back to normal. If they persist even after that then they are definitely unrelated. Hypertension needs to be controlled for which she requires additional antihypertensives. Apart from increasing the thyroxine dose now there is nothing specific that has to be done for thyroid. Wait for some time if symptons persist detailed evaluation for tjese symptoms may be warranted.
Hope this hekps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor